Alert archive / Kentucky / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

April 23, 2011Boyd County, Carter County, Kentucky

NWS Charleston, WV issued this special weather statement at Apr 23, 2011, 9:21 PM EDT for Boyd County, Carter County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 9:21 PM EDT (01:21 UTC)
Expired
Apr 23, 2011, 9:45 PM EDT
In force
24 min
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWUS81 KRLX 240121
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT SAT APR 23 2011

KYZ101>103-105-240145-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
921 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...SOUTHERN GREENUP
AND WESTERN LAWRENCE COUNTIES...

AT 919 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CAMP DIX
TO GLOBE TO ZOO...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. 

THESE STORMS WILL BE NEAR CARTER AROUND 930 PM...BRUSHART AROUND 935
PM...WARNOCK AROUND 940 PM AND HOPEWELL AROUND 945 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 186 IN KENTUCKY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3850 8319 3856 8310
      3856 8274 3831 8266 3794 8279 3799 8293
      3796 8300 3800 8303 3811 8290 3817 8292
      3817 8298 3819 8302 3818 8306 3826 8316
      3819 8327 3823 8331 3832 8334

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 23, 7:08 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 23, 7:08 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT SAT APR 23 2011

.SYNOPSIS...
NEARLY STATIONARY FRONT OVER THE OHIO VALLEY THROUGH THE
WEEKEND...WITH MULTIPLE BOUTS OF SHOWERS AND THUNDERSTORMS. FRONT
LIFTS NORTH BY MONDAY...BUT MORE STORMS WITH A COLD FRONT MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...MESOSCALE UPDATE....
CONVECTIVE COMPLEX ROLLING THRU CWA ATTM. NUMEROUS REPORTS OF WIND
DAMAGE WITH THIS...PARTICULARLY ACROSS I64 CORRIDOR. MORE SVR WITH
THIS THAN WATER WORRIES. THIS SHOULD EXIT TO NE BY 02Z.
HOWEVER...NEXT IN LINE ON WAVE TRAIN TO ARRIVE ON WESTERN FLANKS
ABOUT THE SAME TIME...WITH YET ANOTHER POISED TO MOVE ACROSS
OVERNIGHT. STILL APPEARS OH RVR CORRIDOR INTO PORTIONS OF SE OH
AND NORTHERN AND WESTERN WV LOWLANDS WILL BE IN CROSSFIRE THROUGH
THE NIGHT GIVEN WHERE BOUNDARY HAS LAYED OUT. THIS BOUNDARY WILL
REMAIN QUASI STATIONARY WITH HOPEFULLY SOME NORTHERN MOVEMENT
DURING THE DAY TOMORROW.

PREVIOUS DISCUSSION BELOW...
BANKING ON THE OSCILLATIONS OF THE FRONT OVER THE NEXT 24
HOURS...AND HAVE EXTENDED THE DURATION OF THE FLASH FLOOD WATCH
INTO SUNDAY EVENING. CREEKS...STREAMS...AND SOILS ARE STILL
SATURATED...AND THE THRESHOLD FOR ADDITIONAL RAIN TO CREATE
PROBLEMS OR ADD TO EXISTING PROBLEMS IS LOW.

CARRY THE LIKELY TO CATEGORICAL POPS ALONG THE OHIO RIVER AND NORTH
INTO SUNDAY GIVEN THE SET UP OF THE FRONTAL BOUNDARY. STILL HAVE
CONCERNS ABOUT THE POTENTIAL FOR MULTIPLE CONVECTIVE SYSTEMS
AFFECTING THE AREA...RIDING ALONG THE BOUNDARY. HAVE TWO SEPARATE
SYSTEMS CURRENTLY IN SOUTHWEST OHIO AND NORTHERN KENTUCKY...AND
MOVING FROM SOUTHEAST MISSOURI INTO FAR WESTERN KENTUCKY. EXPECT
THESE TO HAVE AN IMPACT ON OUR AREA EVENTUALLY. BOTH HAVE CLOUD TOPS
TO -70C.

KEPT THE OVERNIGHT LOWS ON THE HIGHER SIDE OF GUIDANCE TONIGHT WITH
CLOUDS AND CONTINUED SOUTHERLY FLOW. CONVERSELY...KEPT THE NORTHERN
CWA COOLER SUNDAY WITH RAIN...EXCEPT FOR THE FAR SOUTHERN CWA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
COMPLEX PATTERN CONTINUES INTO MON MORNING...AS FRONT ALONG WHICH
COMPLEXES MIGRATE...REMAINS NEAR NW PORTION OF FORECAST AREA.  TOUGH
TO TIME SUCH COMPLEXES IN THE NEAR TERM...LET ALONE THE SHORT
TERM...ESPECIALLY AS CONVECTION ITSELF REDEFINES BOUNDARY /IES/.

PW VALUES CONTINUE AS HIGH AS 1.5 IN JUST S OF FRONT WHILE CAPE
VALUES GET TO A GRAND OR BETTER DURING THE AFTERNOON.  GIVEN THE
SHEAR ENVIRONMENT...THE DUAL SEVERE / FLOOD THREAT CONTINUES WITH
ANY OF THESE COMPLEXES.  COMPLEXES TRACKING ACROSS THE SAME AREA
ALSO GIVE RISE TO A PERSISTENT FLOOD THREAT.

DURING MON...UPPER FLOW BACKING TO THE SW ON ACCOUNT OF RIDGING TO
THE E AND S/W TROF APPROACHING FROM THE W...SHOULD PUSH THE FRONT
FARTHER N...GREATLY REDUCING THE AMOUNT OF CONVECTION AND THE
ASSOCIATED AFOREMENTIONED THREATS.

GENERAL INSTABILITY AND HIGH MOISTURE CONTENT COULD LEAD TO WARM
SECTOR ISOLATED TO SCATTERED CONVECTION MON AFTERNOON AND THEN
ESPECIALLY TUE AFTERNOON...WITH RIPPLES IN THE UPPER LEVEL FLOW
TUE.  THERE IS SOME QUESTION AS TO WHETHER A MORE BONAFIDE RIPPLE
MATERIALIZES FOR LATE TUE AND TUE NT...WARRANTING AT LEAST CHANCE
POPS THEN.

MINOR ADJUSTMENTS WERE MADE TO HIGHS MON AND TUE WITH THE AID OF
ADJMET AND CONSALL...WITH WARM AFTERNOONS ON TAP BOTH DAYS.  SIMILAR
MINOR ADJUSTMENTS WERE MADE ON LOWS SUN NT THROUGH TUE NT...WITH MON
AND TUE NIGHTS BEING PARTICULARLY MILD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
PRETTY MUCH ROLLED CLOSE TO HPC SOLUTION THRU EXTENDED GIVEN ONGOING
WX SITUATION. AREA FINALLY GETS IN ON PATTERN CHANGE WITH DEEP TROF
CARVED OUT IN MID SECTION OF CONUS WHICH SLOWLY MIGRATES EAST INTO
OUR NECK OF THE WOODS BY WEEKS END. HOWEVER...TO GET THERE...AREA
MUST CONTEND WITH A ANOTHER BIG RAIN MAKER TOWARD THURSDAY. IT
APPEARS THAT SFC CYCLOGENESIS WILL HANG UP FRONT JUST TO THE WEST
WEDNESDAY...KEEPING BULK OF PCPN WEST. WEDNESDAY SHOULD BE BREEZY
WITH STRONG DOWNSLOPING HELPING TO KEEP MORE SUN IN FCST FOR MUCH OF
THE DAY. EXCEPTION BEING EASTERN SLOPES WHERE MORE IN THE WAY OF
UPSLOPE CLDS WILL BE PRESENT. AS DEEPENING SFC LOW HEADS NORTH INTO
GREAT LAKES...AND BECOME OCCLUDED...COLD FRONT WILL BEGIN TO MARCH
EAST INTO AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. EXPECT A
GOOD SHOT OF RAIN WITH THIS BUT HOPING IT WILL REMAIN PROGRESSIVE
ENOUGH. HOWEVER...CONVECTIVE ELEMENT WILL UNDOUBTEDLY RESULT IN
HIGHER RAINFALL RATES.

BEHIND FRONT...GOOD CAA AND STEEP LOW LEVEL LAPSE RATES WILL KEEP
CLDS PLENTIFUL ACROSS MUCH OF THE AREA. COULD SEE SOME UPSLOPE SHRA
AS WELL.

SFC HIGH WILL BUILD IN FOR SATURDAY RESULTING A RETURN TO SUNSHINE
AND DRY WX.

STARTED WITH HPC FOR TEMPS...TWEAKING LOWS WEDNESDAY NIGHT HIGHER IN
WAA FLOW AND NUDGING DOWN HIGHS FRIDAY IN CAA PARTICULARLY ACROSS
THE HIGH TERRAIN.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
VFR WHEN NOT IN CONVECTION...UNLESS IT IS INVOLVED WITH TRAILING
STRATIFORM RAIN...WHEN MVFR CEILINGS ARE POSSIBLE. HTS AND PKB ARE
MOST VULNERABLE TO THE CONVECTION TODAY...WITH CHANCES LINGERING
IN CRW...CKB...AND EKN. IFR POSSIBLE BRIEFLY IN THESE
STORMS...WITH GUSTS TO 45KTS POSSIBLE. RIGHT NOW...DO NOT HAVE
TSRA IN THE TAFS...BUT CARRYING THE THREAT WITH CB INSTEAD. FIGURE
AN AMENDMENT OR TWO IS LIKELY THROUGH THIS EVENING. BKW SHOULD
ESCAPE THE ACTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STORMS WILL VARY. ATMOSPHERE IN THE
POST CONVECTIVE ENVIRONMENT MAY NOT MATCH TAFS...REQUIRING
AMENDMENTS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    M    M    H    M    H    M    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    M    H    H
CKB CONSISTENCY  H    M    H    H    M    H    H    H    H    M    H    H

AFTER 00Z MONDAY...
POSSIBLE IFR FROM THUNDERSTORM BATCHES THROUGH SUNDAY
NIGHT...MAINLY IN SOUTHEAST OHIO...NORTHEAST KENTUCKY... AND INTO
NORTHERN WV.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR WVZ006>011-
     014>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...26/TRM/30
NEAR TERM...26/30
SHORT TERM...TRM
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Apr 23, 8:42 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT SAT APR 23 2011

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-
037>040-046-047-250045-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
842 PM EDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE
THREAT IS GREATEST FROM NORTHEAST KENTUCKY AND EXTREME SOUTHEAST
OHIO INTO SOUTHERN AND CENTRAL WEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE AREA FOR
SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005-013-024>026-033>036-250045-
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-
842 PM EDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN
NORTHEAST KENTUCKY INTO SOUTHERN WEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING IN NORTHEAST KENTUCKY AND SOUTHERN WEST VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Apr 23, 8:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT SAT APR 23 2011

WVZ047-240030-
RANDOLPH WV-
807 PM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH COUNTY...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELKINS...
MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BOWDEN AROUND 815 PM...HARMAN AROUND 820 PM
AND DRYFORK AROUND 825 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3884 7952 3879 7950 3875 7953 3877 7992
      3897 7995 3898 7989 3904 7987 3905 7978
      3904 7976 3898 7951 3898 7943 3896 7934

09
Local storm report, Apr 23, 8:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
847 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     WEBSTER SPRINGS         38.48N  80.41W
04/23/2011                   WEBSTER            WV   COUNTY OFFICIAL

            TREES ARE DOWN ON POINT MOUNTAIN ROAD... HODEM MOUNTAIN
            ROAD... AND DIANA DRIVE ALL IN WEBSTER SPRINGS

&&

EVENT NUMBER RLX1100507

JEE
Local storm report, Apr 23, 8:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
848 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     WEBSTER SPRINGS         38.48N  80.41W
04/23/2011                   WEBSTER            WV   COUNTY OFFICIAL

            POWER LINES ARE DOWN...POWER LINE POLES AND TELEPHONE
            POLES WERE SNAPPED ON BENNETT AVE IN WEBSTER SPRINGS

&&

EVENT NUMBER RLX1100508

JEE
Local storm report, Apr 23, 9:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
912 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            2 W SCOTTOWN            38.55N  82.42W
04/23/2011                   LAWRENCE           OH   DEPT OF HIGHWAYS

            SR-217 CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RLX1100509

RPY
Local storm report, Apr 23, 9:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
919 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     STUMPTOWN               38.85N  80.99W
04/23/2011                   GILMER             WV   COUNTY OFFICIAL

            TREES ARE DOWN ON STATE ROUTE 33 WEST NEAR STUMPTOWN

&&

EVENT NUMBER RLX1100510

JEE
Special weather statement, Apr 23, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT SAT APR 23 2011

KYZ101>103-105-240145-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-
921 PM EDT SAT APR 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...SOUTHERN GREENUP
AND WESTERN LAWRENCE COUNTIES...

AT 919 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CAMP DIX
TO GLOBE TO ZOO...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR CARTER AROUND 930 PM...BRUSHART AROUND 935
PM...WARNOCK AROUND 940 PM AND HOPEWELL AROUND 945 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
149 AND 186 IN KENTUCKY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3850 8319 3856 8310
      3856 8274 3831 8266 3794 8279 3799 8293
      3796 8300 3800 8303 3811 8290 3817 8292
      3817 8298 3819 8302 3818 8306 3826 8316
      3819 8327 3823 8331 3832 8334

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:07 PM EDTSpecial Weather StatementRLXRandolph23 min
Apr 24, 5:29 AM EDTSpecial Weather StatementRLXCabell, Jackson, Lincoln, Mason, Putnam, Wayne76 min
Apr 24, 7:32 PM EDTSpecial Weather StatementRLXKanawha28 min
Apr 24, 12:40 AM EDTAreal Flood WarningRLXGallia, Jackson, Lawrence9 hr
Apr 24, 9:27 AM EDTAreal Flood WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton24 hr

Nearby

Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.